MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN FBR ROD 400MM / MR-CONDITIONAL; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN FBR ROD 400MM / MR-CONDITIONAL; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Model Number 394.87
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an external fixation surgery of a distal femur fracture, the black coating of the connecting carbon fibre rod of the large external fixator peeled off and ended up in the patient's wound.As a result, the impact was there was a need for irrigation of the wound to remove the particles that came from the rod prior to closure was performed.All of the fragments were removed from the patient.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant device reported: large combination clamp (part 390.005, lot# unknown, quantity# unknown).This report is for one (1) large ex-fix 11mm carbon fibre rod 400mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: updated event information provided for reporting.Concomitant products added to complaint for reporting.Mfg.Date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6)2019: updated.Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2019, during an external fixation surgery of a distal femur fracture, the black coating of the connecting carbon fibre rod of the large external fixator peeled off and ended up in the patient's wound.As a result, the impact was there was a need for irrigation of the wound to remove the particles that came from the rod prior to closure was performed.All of the fragments were removed from the patient.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant devices reported: large combination clamp (part 390.005, lot# unknown, quantity# unknown), multi pin clamp 4 positions (part #: 390.004, lot #: h028586 quantity: 1), multi pin clamp 6 positions (part #: 390.002, lot #: h805474 quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary complaint summary: h3, h4, h6: a review of the device history record device history lot manufacturing location: supplier-quints / inspected, packaged and released by: monument release to warehouse date: (b)(6) 2018 part number: 394.87, large ex-fix 11mm crbn fbr rod 400mm/mr-conditional lot number: h757289 (non-sterile) lot quantity: 500 purchased finished goods traveler met all inspection acceptance criteria.Certification of conformance supplied by quints dated (b)(6) 2018 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, (b)(4) rev f met all inspection acceptance criteria.Packaging label logs (pll) lppf rev g, lmd rev a were reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Device history batch null, device history review, this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Updated event description: it was reported that on june 27, 2019, during an external fixation surgery of a distal femur fracture.The black coating of the connecting carbon fibre rod of the large external fixator peeled off and ended up in the patient's wound.As a result, the impact was there was a need for irrigation of the wound prior to closure was performed.All of the fragments were removed from the patient.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant device reported: large combination clamp (part 390.005, lot # unknown, quantity # unknown).This complaint involves one (1) device.Flow: damage visual inspection: the carbon fibre rod (part # 394.87, lot # h757289, mfg # 20-dec-2018) was received at us cq with the carbon fibre rod flaking and having some missing material.The device was also scratched and nicked.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: document/specification review: the following drawing(s) was reviewed; conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX 11MM CRBN FBR ROD 400MM / MR-CONDITIONAL
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8817415
Report Number2939274-2019-59318
Device Sequence Number14162785
Product Code LXT
UDI-Device Identifier10886982199928
UDI-Public(01)10886982199928
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.87
Device Catalogue Number394.87
Device Lot NumberH757289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/01/2019
08/14/2019
09/12/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/14/2019
09/11/2019
09/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE EX-FIX COMBINATION CLAMP MR-CONDITIONAL; LARGE EX-FIX COMBINATION CLAMP MR-CONDITIONAL; MULTI PIN CLAMP 4 POSITIONS LRG; MULTI PIN CLAMP 6 POSITIONS LRG; LARGE EX-FIX COMBINATION CLAMP MR-CONDITIONAL